Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 125, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 28, 2000, 2:25 PM EDT for Holmes County, Ohio. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2000, 2:25 PM EDT (18:25 UTC)
- Expired
- Jul 28, 2000, 3:15 PM EDT
- In force
- 50 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
County Holmes County, OH
The radar
The Cleveland radar (KCLE), 95 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.4 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1099 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 971 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
732 WUUS51 KCLE 281826 SVRCLE OHC075-281915- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 225 PM EDT FRI JUL 28 2000 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HOLMES COUNTY IN OHIO... * UNTIL 315 PM EDT * AT 225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES EAST OF MILLERSBURG...MOVING EAST AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MILLERSBURG LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED. THIS STORM IS CAPABLE OF PRODUCING HEAVY RAINFALL...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS WHICH MAY BE WASHED OUT. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 10:15 AM EDT, 4 hours 10 minutes earlier.
Area forecast discussion, Jul 28, 10:15 AM EDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 1015 AM EDT FRI JUL 28 2000 VORT MOVING INTO WRN OHIO SHOWN ON MESO ETA AND EVIDENT ON WV LOOP. LINE ON RADAR BGNG TO LIGHT UP FROM TOL AREA SSE THRU UPPER SANDUSKY. AMS VERY MOIST AND UNSTBL. FCST PCPBLE WATER VALUES ON BUFKIT FROM 1.3 TO 1.5 INCHES. CAPES ARE FCST ARND 1500 FROM THE EAST TO OVER 2000 J/KG WEST AS SHOWN BY BUFKIT AND MESOETA. CONVECTION ATTM IS MOVG AT 15 TO 25 KTS BUT MBE VECTOR ON BUFKIT INDICATES THAT STORM MOTN WL LKLY SLOW AS UPSTRM PROPAGATION INCRSS THIS AFTN. HEAVY RAFL POTENTIAL BEST ALG SFC BNDRYS SUNCH AS LAKE BREEZE AND WK WARM FRONT FM CNTRL LKSHR SE THRU ERN PTN OF AREA. LTL CHG TO ZONES. .CLE...NONE.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 9:33 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 42 min |
| Jul 28, 2:07 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Wood | 53 min |
| Jul 28, 4:23 PM EDT | Severe Thunderstorm Warning | CLE | Ashland | 52 min |
| Jul 28, 4:48 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 42 min |
| Jul 28, 4:57 PM EDT | Severe Thunderstorm Warning | CLE | Geauga | 48 min |
| Jul 28, 5:02 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 43 min |
| Jul 28, 5:15 PM EDT | Flash Flood Warning | CLE | Lorain | 2 hr |
| Jul 28, 7:01 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 44 min |
| Jul 28, 7:11 PM EDT | Severe Thunderstorm Warning | CLE | Lucas | 49 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.